Fifty-six per cent of 118 young adults observed during a recent measles epidemic had some disturbance on liver function tests. Five per cent developed overt jaundice. Patients treated for fever with paracetamol were found to have significantly higher rates of transaminase impairment compared to those treated with dipyrone. Sixty-five and 58% of patients given paracetamol had elevated ALT and AST levels, respectively. Only 15% of patients given dipyrone had elevated levels of these two enzymes (p less than 0.01 for ALT and p less than 0.02 for AST). The mean levels of transaminases and bilirubin in the paracetamol-treated patients were significantly higher than those found in the dipyrone-treated patients [92 +/- 86 vs. 42 +/- 49 IU (p less than 0.02) for AST and 12 +/- 6.0 vs. 7.0 +/- 2.0 mumoles per liter (p less than 0.01) for bilirubin]. The cumulative dose of paracetamol in those who had impaired liver function was higher than that ingested by patients who did not develop liver damage, although still within the usual therapeutic range [11.6 +/- 5.8 vs. 7.6 +/- 4.2 gm (p = 0.02)]. The possible ways in which measles infection and paracetamol in combination can lead to hepatic damage are discussed.